MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017P
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the catheter had been implanted into the patient for 1 day.Hole was found in both lumens of the the silicone extension tube and blood leakage was found in it.The doctor said that clamps were placed near the bifurcate and tried to flush lumens against resistance, both lumens got holes.They were not visible unless it was flushed against resistance (or high pressure such as on hdf).Clamp applied above holes area.Holes were too high for repair kit to be used.There was no luer adapter issue and there was no cleaning agent used on the device.The insertion site was treated with chlorhexidine prior to product placement.The unusual observed was initially, they attempted to dialyze at satellite unit; flushing was done and as a result poor flows so urokinase lumen dwell for one hour as per protocol, at this point small hole noted in venous lumen, then transferred to royal.The lines were then re-examined and holes to both venous and arterial lumens noted.Urokinase was the other product utilized and only used for h emodialysis.The catheter used was 14.5 fr.(french) with 33 centimeter.The clamp was first time used.The line could not be used for dialysis and required replacement, which was another significant procedure for the patient and the line was changed.A new linewas placed 2 days later and after changing the line, the issue was resolved.Treatment was completed.Blood transfusion was not required.There were no current and pre-existing conditions of the patient that may be related to the event.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter had been implanted into the patient for 1 day.Hole was found in both lumens of the silicone extension tube and blood leakage was found in it.The doctor said that clamps were placed near the bifurcate and tried to flush lumens against resistance, both lumens got holes.They were not visible unless it was flushed against resistance (or high pressure such as on hdf) and clamp was applied above holes area.The holes were too high for repair kit to be used.There was no luer adapter issue and there was no cleaning agent used on the device.The insertion site was treated with chlorhexidine prior to product placement.The unusual observed was initially, they attempted to dialyze at satellite unit; flushing was done and as a result poor flow so urokinase lumen dwell for one hour as per protocol, at this point small hole noted in venous lumen, then transferred to other department.The lines were then re-examined and holes to both venous and arterial lumens were noted.Urokinase was the other product utilized and only used for hemodialysis.The catheter used was 14.5 fr.(french) with 33 centimeter.The clamp was first time used.The line could not be used for dialysis and required replacement, which was another significant procedure for the patient and the line was changed.A new line was placed 2 days later and after changing the line, the issue was resolved.Treatment was completed.There was unspecified amount of blood loss and blood transfusion was not required.Aside from removal of the line and line replacement, there were no other medical treatment required as the result of the event.There were no current and pre-existing conditions of the patient that may be related to the event.Delay to dialysis and exchange of the malfunctioning line was the extra intervention done.The complication as a direct result of the malfunctioning line was prolonged hospital stay and need for additional treatment.The patient was admitted into the hospital overnight as a result of the delay to treatment and placement of the new device.Admitted with leaking line and poor flows during dialysis.The patient was dependent on line for kidney dialysis and was able to use line for dialysis.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18545480
Report Number3009211636-2024-00032
Device Sequence Number15684787
Product Code MSD
UDI-Device Identifier10884521158009
UDI-Public10884521158009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145017P
Device Catalogue Number8888145017P
Device Lot Number2228000083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer01/16/2024
04/04/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/01/2024
04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight56 KG